1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Trouble with Lantus injection?

Discussion in 'Type 1 Diabetes' started by esdiener00, May 14, 2020.

  1. esdiener00

    esdiener00 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    1
    I've been having trouble with Lantus ever since I've used it (since Inwas first diagnosed I believe, almost 11 years!!) It's always been difficult to inject, I'll push down three or four clicks and then it's harder to push, almost like I'm trying to inject syrup through a tiny needle. It burns under my skin very easily too. And even when I hold the needle in about 10 seconds after it's finished, there's always a drop or two that leaks out. Sometimes it looks like it's leaked out of my skin, and other times it looks like the insulin didn't go in at all because the leakage is coming from the inside of the needle (BD Autoshield Duo single use ones). It's never caused me much trouble in regards to throwing off my glucose levels, but I'm just wondering if this happens to anyone else?? Thanks!!
     
  2. Wayward Blood

    Wayward Blood Type 1 · Well-Known Member

    Messages:
    59
    Likes Received:
    62
    Trophy Points:
    58
    Hi esdiener, I was on Lantus for well over a decade, and had all sorts of problems with it. I don't think I'm the only one either. My problems were with blood sugar control though, not the act of injecting itself. If you're getting good results and it's just the act of administering the dose, could it be something to do with the pen you're using? I'm not sure about the burning under the skin, but that could suggest that your body isn't the biggest fan of the insulin.

    In your shoes I'd have a word with my diabetes team or GP about alternatives – Levemir is another possibility, as is Tresiba (which I'm on). Alternatively you could ask them to prescribe you with a new pen for the Lantus and see if that helps.
     
  3. himtoo

    himtoo Type 1 · Well-Known Member
    Retired Moderator

    Messages:
    4,693
    Likes Received:
    5,416
    Trophy Points:
    198
    Hi @esdiener00
    welcome to the forum !

    perhaps a bigger needle might help -- they make 4mm , 5mm , 6mm and 8mm generally for insulin injecting
    talk to your diabetic nurse as well -- perhaps you could switch to a different long acting insulin ( Levemir or Tresiba )
     
  4. JMK1954

    JMK1954 Type 1 · Well-Known Member

    Messages:
    336
    Likes Received:
    189
    Trophy Points:
    83
    My experience is that you don't get the burning sensation if you inject into an area with enough fat. I was once in agony for about 20 mins, clutching my leg until the burning wore off. This particular insulin is known to be acidic, which is the cause, the reason why I went back to it reluctantly.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook